Alert archive / Michigan / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 2, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Feb 11, 1999, 6:30 PM EST for Kalkaska County, Missaukee County, Michigan. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 11, 1999, 6:30 PM EST (23:30 UTC)
- Expired
- Feb 11, 1999, 7:15 PM EST
- In force
- 45 min
- Issued by
- NWS Gaylord, MI
- Area
- Whole counties
Counties Kalkaska County, MI, Missaukee County, MI
The radar
The NCL Michigan radar (KAPX), 53 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 11, 5:45 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 11.5 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 461 m²/s²
- 0-3 km storm-relative helicity
- 429 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAPN 112333 SVRAPN MIC079-113-120015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GAYLORD MI 630 PM EST THU FEB 11 1999 THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KALKASKA COUNTY IN NORTHWESTERN LOWER MICHIGAN MISSAUKEE COUNTY IN NORTHWESTERN LOWER MICHIGAN * UNTIL 715 PM EST * AT 628 PM EST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF SEVERE THUNDERSTORMS 13 MILES SOUTHWEST OF SHARON... MOVING NORTHEAST AT 55 MPH. * THE SEVERE THUNDERSTORMS WILL REACH... SOUTH BOARDMAN BY 639 PM EST SHARON BY 641 PM EST BARKER CREEK BY 645 PM EST KALKASKA BY 647 PM EST LAKE CITY BY 647 PM EST PERSONS IN AND NEAR THESE AREAS SHOULD REMAIN INDOORS AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. THESE STORMS HAVE A HISTORY OF PROUDING WIND GUSTS TO 65 MPH. SEEK SHELTER IN THE LOWEST FLOOR OF YOUR HOME OR BUILDING. STAY AWAY FROM< WINDOWS. BORIS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 2:35 PM EST, 3 hours 55 minutes earlier.
Area forecast discussion, Feb 11, 2:35 PM EST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 235 PM EST THU FEB 11 1999 AREAS OF DENSE FOG HAVE BEEN FORMING AS DEWPOINTS IN THE UPPER 40S AND LOWER 50S ARE BEING ADVECTED OVER THE SNOWPACK ACROSS NORTHERN LOWER. AREAS OF FOG...LOCALLY DENSE...WILL PERSIST THROUGH THE REST OF THE AFTERNOON. WILL UPDATE ALL ZONES TO INCLUDE AREAS OF FOG...LOCALLY DENSE. NORCROSS
In the hours before
Special weather statement, Feb 11, 5:15 PM EST, 1 hour 15 minutes before
MIZ025>036-041-042-120400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 515 PM EST THU FEB 11 1999 THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1100 PM EST THURSDAY FOR THE FOLLOWING COUNTIES: IN MICHIGAN: ALCONA ARENAC BENZIE CRAWFORD GLADWIN GRAND TRAVERSE IOSCO KALKASKA MANISTEE MISSAUKEE OGEMAW OSCODA ROSCOMMON WEXFORD A STRONG COLD FRONT WILL CROSS THE REGION THIS EVENING. THE COMBINATION OF INCREASED MOISTURE AND DYNAMICS WILL MAKE THUNDERSTORMS POSSIBLE ACROSS ALL OF NORTHERN LOWER MICHIGAN THIS EVENING...HOWEVER THE STRONGEST THUNDERSTORMS WILL BE MAINLY SOUTH OF M-72. THUNDERSTORMS IN THE WATCH AREA MAY BE ACCOMPANIED BY WIND GUSTS UP TO 60 MPH AND BRIEF HEAVY DOWNPOURS. ALL THUNDERST0RMS CONTAIN DEADLY LIGHTNING. STAY TUNED TO NOAA WEATHER RAD~IO...OR YOUR LOCAL MEDIA OUTLETS...FOR THE LATEST WEATHER INFORMATION. HOLGUIN
Special weather statement, Feb 11, 5:50 PM EST, 40 minutes before
MIZ008-015>036-041-042-110400- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 550 PM EST THU FEB 11 1999 ...SEVERE WEATHER POTENTIAL STATEMENT FOR NORTHERN LOWER AND EASTERN UPPER MICHIGAN.... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SCATTERED THUNDERSTORMS ARE EXPECTED OVER ALL OF NORTHERN LOWER MICHIGAN THIS EVENING. THERE IS A SLIGHT RISK THAT SOME OF THE STORMS WILL BECOME SEVERE. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR AREAS ALONG AND SOUTH OF M-72 THROUGH 1100 PM TONIGHT. THE THUNDERSTORMS WILL MOVE EAST AT 45 MPH OVER LAKE MICHIGAN AND WILL AFFECT AREAS BETWEEN I-75 AND THE LAKE MICHIGAN SHORELINE THROUGH 900 PM. THE THUNDERSTORMS ARE EXPECTED TO AFFECT AREAS EAST OF I-75 BETWEEN 800 PM AND 1100 PM TONIGHT. SOME OF THE THUNDERSTORMS WILL PRODUCE WIND GUSTS TO 60 MPH AND HEAVY DOWNPOURS. ALL THUNDERSTORMS CONTAIN DEADLY LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION. SWR
Local storm report, Feb 11, 6:11 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
611 PM EST THU FEB 11 1999
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0609 PM WELLSTON MI 61 MPH TSTM GUST
02/11/99 MANISTEEThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 6:11 PM EST | Severe Thunderstorm Warning | APX | Grand Traverse, Wexford | 49 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.